Alert archive / Michigan / Tornado Warnings in 2008

Tornado Warning 16, NWS Grand Rapids, MI

September 13, 2008Calhoun County, Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Sep 13, 2008, 5:10 PM EDT for Calhoun County, Kalamazoo County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2008, 5:10 PM EDT (21:10 UTC)
Expired
Sep 13, 2008, 6:00 PM EDT
In force
50 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Calhoun County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGRR 132110
TORGRR
MIC025-077-132200-
/O.NEW.KGRR.TO.W.0016.080913T2110Z-080913T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
510 PM EDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* TORNADO WARNING FOR...
  CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
  NORTHEASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 600 PM EDT

* AT 506 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS
  LOCATED 3 MILES WEST OF CLIMAX...AND MOVING EAST AT 40 MPH.

* THIS TORNADO WILL BE NEAR...
   CLIMAX BY 510 PM EDT...
   BROWNLEE PARK BY 525 PM EDT...
   WATTLES PARK BY 530 PM EDT...
   CONVIS TWP BY 540 PM EDT...
   LEE TWP BY 545 PM EDT...

  IN ADDITION TO THE TORNADO THREAT...PENNY SIZED HAIL AND DAMAGING
  WINDS OVER 60 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
  LOCATIONS...

  HIGHLAND PARK...      HOWLANDSBURG...       CLIMAX...
  YORKVILLE...          GULL LAKE...          AUGUSTA...
  WEST LEROY...         EAST LEROY...         SONOMA...
  FORT CUSTER...        SPRINGFIELD...        LEVEL PARK...
  BEDFORD...            BATTLE CREEK...       STANLEY CORNERS...
  BEADLE LAKE...        BROWNLEE PARK...      ST MARYS LAKE...


THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4213 8538 4241 8543 4243 8529 4242 8513
      4242 8473 4223 8472
TIME...MOT...LOC 2110Z 250DEG 35KT 4225 8534

$$

NJJ
3 follow-up statements
000 
WWUS53 KGRR 132121
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 PM EDT SAT SEP 13 2008

MIC077-132131-
/O.CAN.KGRR.TO.W.0016.000000T0000Z-080913T2200Z/
KALAMAZOO MI-
521 PM EDT SAT SEP 13 2008

...THE TORNADO WARNING FOR NORTHEASTERN KALAMAZOO COUNTY HAS BEEN
CANCELLED...

SEVERE WEATHER HAS MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST 
WEATHER INFORMATION.

LAT...LON 4243 8530 4242 8513 4242 8473 4223 8472
      4214 8530
TIME...MOT...LOC 2121Z 249DEG 33KT 4229 8522

$$

MIC025-132200-
/O.CON.KGRR.TO.W.0016.000000T0000Z-080913T2200Z/
CALHOUN MI-
521 PM EDT SAT SEP 13 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CALHOUN
COUNTY...

AT 515 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 5 MILES SOUTHWEST OF SPRINGFIELD...AND MOVING
EAST AT 38 MPH.

* THIS TORNADO WILL BE NEAR...
   SPRINGFIELD BY 520 PM EDT...
   BATTLE CREEK BY 525 PM EDT...
   BROWNLEE PARK BY 530 PM EDT...
   CONVIS TWP BY 540 PM EDT...
   LEE TWP BY 550 PM EDT...

  IN ADDITION TO THE TORNADO THREAT...PENNY SIZED HAIL AND DAMAGING
  WINDS OVER 60 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
  LOCATIONS...

  FORT CUSTER...        SONOMA...             WEST LEROY...
  EAST LEROY...         SPRINGFIELD...        LEVEL PARK...
  BATTLE CREEK...       STANLEY CORNERS...    BEDFORD...
  BEADLE LAKE...        BROWNLEE PARK...      ST MARYS LAKE...
  WATTLES PARK...       CERESCO...            BURLEIGH CORNERS...
  PENNFIELD...          MARSHALL...           CONVIS TWP...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4243 8530 4242 8513 4242 8473 4223 8472
      4214 8530
TIME...MOT...LOC 2121Z 249DEG 33KT 4229 8522

$$

NJJ
000 
WWUS53 KGRR 132145
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
545 PM EDT SAT SEP 13 2008

MIC025-132200-
/O.CON.KGRR.TO.W.0016.000000T0000Z-080913T2200Z/
CALHOUN MI-
546 PM EDT SAT SEP 13 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHEASTERN CALHOUN COUNTY...

AT 543 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 2 MILES SOUTHEAST OF CONVIS TWP...AND MOVING EAST
AT 38 MPH.

* THIS TORNADO WILL BE NEAR...
   LEE TWP BY 550 PM EDT...
   PARTELLO BY 555 PM EDT...

  IN ADDITION TO THE TORNADO THREAT...PENNY SIZED HAIL AND DAMAGING
  WINDS OVER 60 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
  LOCATIONS...

  CONVIS TWP...         LEE TWP...            RICE CREEK...
  PARTELLO...           DUCK LAKE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4232 8501 4238 8503 4242 8502 4242 8473
      4231 8473
TIME...MOT...LOC 2146Z 249DEG 33KT 4237 8493

$$

NJJ
000 
WWUS53 KGRR 132154
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
554 PM EDT SAT SEP 13 2008

MIC025-132203-
/O.EXP.KGRR.TO.W.0016.000000T0000Z-080913T2200Z/
CALHOUN MI-
554 PM EDT SAT SEP 13 2008

...THE TORNADO WARNING FOR NORTHEASTERN CALHOUN COUNTY WILL EXPIRE AT
600 PM EDT...

SEVERE WEATHER HAS WEAKENED AND MOVED OUT OF THE AREA. STAY TUNED 
FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4232 8501 4238 8503 4242 8502 4242 8473
      4231 8473
TIME...MOT...LOC 2153Z 249DEG 33KT 4239 8485

$$

NJJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Sep 13, 3:50 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 13, 3:50 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT SAT SEP 13 2008

LATEST UPDATE...SYNOPSIS/SHORT AND LONG TERM/MARINE/HYDRO...

.SYNOPSIS...(350 PM EDT SAT SEP 13 2008)
RAIN...SOME OF IT HEAVY...WILL CONTINUE TONIGHT AS VERY MOIST AIR
COMBINES WITH A WARM FRONT LIFTING NORTH ACROSS LOWER MICHIGAN THIS
AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL...ADDING TO THE
FLOODING POTENTIAL. THERE IS ALSO A CHANCE OF AN ISOLATED TORNADO
WITH ANY STORMS THAT CROSS THE WARM FRONT THIS EVENING. ON SUNDAY
THE REMNANTS OF IKE WILL MOVE THROUGH THE THE REGION BRINGING THE
THREAT OF MORE HEAVY RAIN...ALONG WITH STRONG GUSTY WINDS.

&&

.SHORT TERM...(350 PM EDT SAT SEP 13 2008)
(TONIGHT THROUGH SUNDAY NIGHT)
HYDRO ISSUES ARE THE BIG CONCERN IN THE NEAR TERM...ALONG WITH
POTENTIAL FOR SMALL TORNADOES AS A STRONG WARM FRONT WILL BE ACROSS
THE CWA THIS EVENING. FOR TONIGHT...WILL HAVE TO MONITOR ANY
UPDRAFTS FOR ROTATION IN THE VICINITY OF THE WARM FRONT WHICH IS
ACROSS THE CENTRAL CWA AT 20Z. SRH AND LCL HEIGHTS ARE VERY
CONDUCIVE FOR SPINNING UP A BRIEF TORNADO...ALTHOUGH WE HAVE NOT
SEEN ANY ROTATING UPDRAFTS THUS FAR. THE THREAT SHOULD DIMINISH AS
SFC BASED INSTABILITY DECREASES TONIGHT.

FLOODING THREAT CONTINUES THROUGH MONDAY MORNING. VERY HIGH PWATS
AND SFC LOW MOVING THROUGH WILL CONTINUE TO PRODUCE RAIN WITH SOME 1
TO 2 INCH AMOUNTS POSSIBLE OVERNIGHT....BEFORE THE MAIN SLUG OF QPF
FROM IKE ARRIVES BY LATE AFTERNOON. COULD BE A WIND EVENT AS WELL
WITH MODELS CONTINUING TO SHOW 45 TO 50 KTS OF WIND NOT FAR OFF THE
SFC AT JXN ON SUNDAY EVENING. MAY NEED A WIND ADVISORY FOR THE
SOUTHERN FORECAST AREA FOR SUNDAY NIGHT.

&&

.LONG TERM...
(MONDAY THROUGH SATURDAY)
WEATHER IS EXPECTED TO QUIET DOWN SIGNIFICANTLY FOR THE UPCOMING
WORK WEEK AND THE BEGINNING OF NEXT WEEKEND COMPARED TO THE HEAVIER
RAINFALL OF THIS WEEKEND. UPPER TROUGHING WILL HOLD ON THROUGH A
GOOD PORTION OF THE DAY ON MON AS IT WILL BE REINFORCED BY ENERGY
DIVING IN ON ITS BACKSIDE. THIS WILL LIKELY KEEP CLOUD COVER IN FOR
A LITTLE WHILE LONGER DURING THE DAY ON MON. LACK OF DEEP MOISTURE
WILL KEEP PCPN POTENTIAL FAIRLY LOW ON MON...LOW ENOUGH TO PULL POPS
FROM THE FCST. FOG POTENTIAL LOOKS PRETTY GOOD MON NIGHT WILL HIGH
PRESSURE BUILDING IN AND PLENTY OF RESIDUAL LOW LEVEL MOISTURE
HANGING AROUND.

HEIGHTS WILL BUILD AND TEMPS WILL WARM ALOFT AS THE TROUGH AXIS
SHIFTS EAST OF THE AREA BY TUE. DRIER AIR WILL SETTLE IN...ALLOWING
FOR INCREASING AMOUNTS OF SUNSHINE DURING THE DAY. TEMPS WILL
INITIALLY BE COOL EARLY TUE. UPPER RIDGE WILL SLOWLY BUILD TOWARD
THE AREA THROUGH THE PERIOD. THIS SHOULD ALLOW FOR TEMPS TO SLOWLY
MODERATE THROUGH THE PERIOD WITH A GOOD DEAL OF SUN. ONLY CAVEAT
COULD BE A BACKDOOR COLD FRONT TRYING TO SLIP THROUGH THE AREA MID
TO LATE WEEK. IF THIS MAKES IT DOWN...THERE WILL NOT BE MUCH
MOISTURE TO WORK WITH. TEMPS MIGHT END UP A LITTLE COOLER...HOWEVER
RAIN CHCS WILL BE PRETTY LOW THROUGH THE LONG TERM.

&&

.MARINE...(350 PM EDT SAT SEP 13 2008)
EXPECT WAVES IN THE 2 TO 4 FOOT RANGE THIS EVENING SOUTH OF MUSKEGON
AS WINDS PICK UP SOUTH OF THE WARM FRONT. WINDS AND WAVES REALLY ON
THE INCREASE SUNDAY AFTERNOON AND GALE CONDITIONS ARE POSSIBLE
SUNDAY EVENING AS THE REMNANTS OF IKE MOVE THROUGH LOWER MICHIGAN.

&&

.AVIATION...(202 PM EDT SAT SEP 13 2008)
GENERAL AVIATION FORECAST IS QUITE STRAIGHT-FORWARD WITH PLENTY OF
RAIN...AND ASSOCIATED LOWER CIGS AND VSBYS THROUGH 18Z SUN. DETAILS
ARE MUCH MORE UNCERTAIN. MOST WIDESPREAD RAINFALL ACROSS THE
TERMINALS LOOKS TO OCCUR UNTIL ABOUT 00Z THIS EVENING AS WAVE OF LOW
PRESSURE/LOW LEVEL JET MOVE ACROSS THE AREA. THIS LOW LEVEL JET WILL
ALSO CREATE QUITE A BIT OF TURBULENCE IN THE LOWEST 5K FEET. IT DOES
NOT LOOK SIGNIFICANT ENOUGH IN THE LOWEST 2K FEET TO WARRANT LLWS
MENTION YET.

ONCE THESE FEATURES TRANSLATE EAST OF THE AREA...A RELATIVE
LULL IN THE ACTION IS EXPECTED THROUGH MOST OF THE OVERNIGHT HOURS.
TOUGH CALL ON WHAT TO DO WITH CIGS AND VSBYS. DECIDED TO IMPROVE
VSBYS A BIT THIS EVENING AS HEAVIER RAINFALL MOVES OUT...BEFORE
DROPPING THEM OVERNIGHT WITH THE LOSS OF DIURNAL MIXING. CIGS WILL
LIKELY REMAIN FAIRLY LOW. SHOWERS WILL REMAIN IN THE AREA...AND
COULD LOCALLY AFFECT CIGS AND VSBYS. TOO MUCH UNCERTAINTY ATTM TO
ACCOUNT FOR THIS IN TAF.

NEXT WIDESPREAD AREA OF RAINFALL IS EXPECTED TO MOVE IN MID TO LATE
MORNING ON SUN AS THE REMNANTS FROM HURRICANE IKE PASS JUST SOUTH OF
THE AREA. THE BIGGEST IMPACT THIS WILL HAVE IS MORE LOWER CIGS AND
VSBYS IN LOCALLY HEAVY RAIN FOR THE I-94 TERMINALS AND KLAN.

&&

.HYDROLOGY...(340 PM EDT SAT SEP 13 2008)
WILL CONTINUE THE FLOOD WARNING THROUGH MONDAY MORNING FOR THE
SOUTHERN TWO ROWS OF COUNTIES AS MORE RAIN IS MOVING INTO THAT AREA
AND MANY STREAMS ARE ALREADY AT OR APPROACHING BANKFULL. NORTH OF
THE WARNING...THE FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY
NIGHT...WHICH INCLUDES GRAND RAPIDS AND MUSKEGON. LOOKS LIKE THE
HEAVIEST RAIN FROM THE REMAINS OF IKE WILL BE ACROSS THE ST.
JOSEPH...KALAMAZOO AND EASTERN GRAND RIVER BASINS. VICKSBURG IS
CURRENTLY THE ONLY SITE FORECAST TO FLOOD...BUT SEVERAL OTHERS MAY
ALSO BE IN FLOOD BY EARLY NEXT WEEK IF CURRENT QPF VERIFIES. JACKSON
IS WITHIN A FOOT OF FLOOD STAGE ATTM AND WILL HAVE TO BE CLOSELY
WATCHED TONIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH SUNDAY NIGHT FOR ISABELLA...MUSKEGON..
GRATIOT...MONTCALM...OTTAWA...KENT...IONIA AND CLINTON COUNTIES.
LM...NONE.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   OSTUNO
LONG TERM:    NJJ
MARINE:       OSTUNO
AVIATION:     NJJ
HYDROLOGY:    OSTUNO
Hazardous weather outlook, Sep 13, 10:45 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 AM EDT SAT SEP 13 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141445-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1045 AM EDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS EXPECTED TODAY...WHICH WILL RESULT IN SOME FLOODING
OF SMALL STREAMS AND POOR DRAINAGE AREAS. FROM 3 TO 5 INCHES OF
RAIN WITH LOCALLY HIGHER AMOUNTS IS EXPECTED BY TONIGHT. THERE IS
ALSO THE POSSIBILITY OF AN ISOLATED TORNADO AS THUNDERSTORMS
CROSS A WARM FRONT LIFTING NORTH INTO SOUTHERN LOWER MICHIGAN THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE HEAVY RAIN...AND THE POSSIBILITY OF STRONG WIND GUSTS...WILL
ARRIVE LATE SUNDAY AS THE REMNANTS OF HURRICANE IKE MOVE THROUGH.
THE RAINS WILL ADD TO ANY ONGOING FLOODING THAT IS OCCURRING
ACROSS SOUTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

LMZ844>849-141445-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1045 AM EDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN...SCATTERED THUNDERSTORMS AND AREAS OF FOG WILL BE
ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE REMNANTS OF HURRICANE IKE WILL BRING HEAVY RAIN AND STRONG
GUSTY WINDS SUNDAY AFTERNOON AND SUNDAY NIGHT. WAVES WILL BUILD TO
GREATER THAN 4 FEET ON SUNDAY AND GALE CONDITIONS ARE POSSIBLE ON
SUNDAY NIGHT....ESPECIALLY SOUTH OF MUSKEGON.

OSTUNO

In the hours before

Local storm report, Sep 13, 2:41 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
241 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HEAVY RAIN       HASTINGS                42.65N 85.29W
09/13/2008  M2.00 INCH       BARRY              MI   CO-OP OBSERVER

            FROM 7 AM TO 2 PM TODAY.

0241 PM     HEAVY RAIN       PLAINWELL               42.45N 85.64W
09/13/2008  M3.69 INCH       ALLEGAN            MI   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

MKALEMBK
Special weather statement, Sep 13, 3:53 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 PM EDT SAT SEP 13 2008

MIZ071>073-132100-
CALHOUN-KALAMAZOO-VAN BUREN-
353 PM EDT SAT SEP 13 2008

...SPECIAL WEATHER STATEMENT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF BANGOR TO 24 MILES WEST OF DECATUR...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  COVERT...             HARTFORD...           MCDONALD...
  KEELER...             BANGOR...             LAWRENCE...
  BREEDSVILLE...        HAMILTON TWP...       GLENDALE...
  BLOOMINGDALE...       DECATUR...            PAW PAW...
  GOBLES...             KENDALL...            LAWTON...
  MATTAWAN...           PORTER TWP...         ALAMO...

THESE STORMS ARE CAPABLE OF PRODUCING FUNNEL CLOUDS...WINDS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4224 8623 4225 8634 4237 8627 4243 8533
      4207 8524 4207 8623
TIME...MOT...LOC 1953Z 254DEG 43KT 4221 8620 4201 8636

NJJ
Local storm report, Sep 13, 4:19 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     4 SW LAWRENCE           42.18N 86.11W
09/13/2008                   VAN BUREN          MI   TRAINED SPOTTER

            DEAD BRANCHES DOWNED BY WINDS ESTIMATED AT 50 MPH.

&&

OSTUNO
Local storm report, Sep 13, 4:38 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
438 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          PAW PAW                 42.22N 85.89W
09/13/2008                   VAN BUREN          MI   FIRE DEPT/RESCUE

            BRIEF TOUCHDOWN REPORTED IN THE CITY OF PAW PAW.
            INTENSITY IS UNKNOWN AT THIS POINT. TIME IS RADAR
            ESTIMATED.

&&

HOVING
Local storm report, Sep 13, 4:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          1 NW PAW PAW            42.23N 85.90W
09/13/2008                   VAN BUREN          MI   TRAINED SPOTTER

            TORNADO WAS OBSERVED ON ACKLEY LAKE.

&&

OSTUNO
Local storm report, Sep 13, 4:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
458 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FUNNEL CLOUD     PORTAGE                 42.20N 85.59W
09/13/2008                   KALAMAZOO          MI   TRAINED SPOTTER

            SPOTTER IS TRACKING A FUNNEL CLOUD NEAR OAKLAND DR AND
            SHAVER ON THE EAST SIDE OF PORTAGE. SPOTTER CONFIRMS
            STRONG ROTATION AND IS STAYING ON THE STORM.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 9:58 PM EDTRiver Flood WarningGRRKalamazoo13 days
Sep 12, 11:00 PM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 10 more41 hr
Sep 13, 4:06 AM EDTSmall Craft AdvisoryGRR6 hr
Sep 13, 10:56 AM EDTAreal Flood WarningGRRAllegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more4 days
Sep 13, 3:53 PM EDTSpecial Weather StatementGRRKalamazoo, Van Buren67 min
Sep 13, 4:04 PM EDTTornado WarningGRRVan Buren41 min
Sep 13, 4:33 PM EDTTornado WarningGRRKalamazoo42 min
Sep 13, 5:43 PM EDTSpecial Weather StatementGRREaton47 min
Sep 13, 6:15 PM EDTSpecial Weather StatementGRRIngham60 min

Nearby

Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.